Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

April 30, 2021Hidalgo County, Texas

NWS Brownsville, TX issued this special weather statement at Apr 30, 2021, 11:37 PM CDT for Hidalgo County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2021, 11:37 PM CDT (04:37 UTC)
Expired
May 1, 2021, 12:15 AM CDT
In force
38 min
Issued by
NWS Brownsville, TX

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 114 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 4.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2021-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2021-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

814 
WWUS84 KBRO 010437
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
1137 PM CDT Fri Apr 30 2021
 
TXZ252-253-353-010515-
Southern Hidalgo TX-Northern Hidalgo TX-Starr TX-
1137 PM CDT Fri Apr 30 2021

...SPECIAL WEATHER STATEMENT...

At 1136 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mccook, moving northeast at 45 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Palmview, Penitas, Sullivan City, La Joya, Palmhurst, Garciasville,
Linn, Los Ebanos, San Manuel and Mccook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead 
to localized flooding. Do not drive your vehicle through flooded 
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2618 9841 2620 9844 2622 9844 2622 9848
      2620 9848 2622 9852 2624 9852 2623 9854
      2625 9855 2625 9856 2624 9855 2622 9856
      2624 9857 2624 9858 2626 9859 2625 9861
      2634 9875 2670 9836 2659 9798 2616 9839
TIME...MOT...LOC 0436Z 235DEG 38KT 2642 9844 

$$

Caceres

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Apr 30, 6:46 PM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Apr 30, 6:46 PM CDT, 4 hours 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
646 PM CDT Fri Apr 30 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...There will be a continued high chance of showers and
some thunderstorms at all three regional airport through Saturday.
Best chances develop prior to midnight and lower mid-morning
Saturday. Predominate higher level MVFR ceilings to fall slowly
overnight lowering occasionally to IFR in and near convection.
Some heavier rain and potential light fog, produced by the rain,
to lower visibility to MVFR and potentially IFR at times. Severe
or deep convection is possible but better chances will be north of
the Lower and Mid Rio Grande Valley. Light northwest to northeast
winds overnight and Saturday morning turn southeast later
Saturday. Some strong gusty winds near any thunderstorm is
possible.

&&

.PREV DISCUSSION... /issued 418 PM CDT Fri Apr 30 2021/

SHORT TERM (Tonight through Saturday Night): Vsbl/IR satl
imagery shows the nearly stationary 500 mb closed low situated to
our west over north central Mex. This 500 mb low has pumped very
moist air in place over the region from the south as indicated by
the PWAT values from both the 12z BRO and CRP soundings which
indicated values near 2.27 inches. Despite the high PWAT values,
the LAPS data showed pretty stable conditions in place over the
region with pretty low MUCAPES earlier this morning due to the
more stable N-NW surface flow. The latest LAPS data does show
that daytime heating has started to destabilize the atms a little
bit this afternoon. All of this has limited the conv development
throughout the day.

A series of 500 mb short waves moving across the West Coast this
weekend is expected to open up the north central Mexican low late
Sat eventually moving the low to near the lower Miss River Valley
by Sun. This will allow drier and more stable air to move into the
region from the W-SW finally shutting down the pcpn chcs Sat
Night. As this low eventually moves east, the increasing
divergence aloft will maintain good UVV which will likely refire
the conv later tonight into Sat.

The short term models are in generally good agreement in
reflecting pretty widespread moderate to hvy rainfall across
mainly the northeastern portions of the BRO CWA later this
evening through Sat with some pops lingering into Sat Night.
Will stick close to the short term model blend for pops.

The highest QPF values will likely remain concentrated over the
NE half of the BRO CWA through Sat Night. Most of the heavy
rainfall that impacted Deep South TX was confined to the immediate
coastal areas where up to 2 to 4 inches were received over a few
hours in some locations. Much of the inland areas did not receive
much in the way of measurable rainfall last night. So the overall
drought conditions were not impacted much over the western and
central counties. So will post up an FFA for the Coastal areas of
Kenedy, Willacy and Cameron Counties through tonight and tomorrow
where some ground saturation has already occurred.

LONG TERM (Sunday through Friday): The mid-level low that has
given us rain and thunderstorms over the past few days will
finally move northeast out of Texas and into the middle
Mississippi Valley on Sunday. Drier air will then move into Deep
South Texas into early next week with temperatures rising once
again to above seasonal norms.

On Monday, a surface low in west Texas will begin to interact with
high pressure to the east and tightening the pressure gradient which
will lead to increased southerly winds for Monday afternoon. A mid-
level trough and associated front will move into Deep South Texas
Tuesday into Tuesday night, bringing with it an increased chance for
precipitation beginning Tuesday night. The surface boundary will
then stall just south of the CWA through Thursday night keeping the
chance of rain in the forecast before clearing out late Friday.
Temperatures Wednesday through Friday in wake of the front will fall
more near seasonal norms.

MARINE (Tonight through Saturday Night): A fairly light surface
flow will prevail over the lower Texas coastline throughout the
short term period as a weak PGF persists over the region. The
main threat for elevated winds and seas will come from any strong
conv that moves over the marine areas. Additional SMWs/MWSs may be
needed later tonight into Sat for any of the passing conv.
Otherwise, no SCA conditions are expected through Sat Night.

Sunday through Thursday: Some lingering showers and storms on
Sunday could cause some brief hazardous seas in the morning with
otherwise favorable conditions expected. On Monday, southerly
winds will increase as the pressure gradient off the coast begins
to tighten in advance of a cold front with SCEC conditions likely
across the lower Texas Gulf waters. Seas will continue to build
into Tuesday, making SCA conditions possible early Tuesday morning
into Wednesday. The aforementioned frontal boundary will move
through on Tuesday night, bringing moderate northeasterly winds in
its wake. More favorable marine conditions will return Wednesday
night into Thursday.

A high tide earlier this morning resulting in some minor coastal
flooding along Padre Island. The next low tide is expected 12:23
am tonight with another high tide at 10:55 am. The predicted tide
levels tomorrow morning may push up close to minor flooding once
again for Padre Island and another CFW may be needed.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  71  80  70  87 /  80  80  40  10
BROWNSVILLE          72  83  71  90 /  80  70  40  10
HARLINGEN            70  82  69  92 /  80  80  40  10
MCALLEN              70  84  70  95 /  80  60  30   0
RIO GRANDE CITY      68  87  68 100 /  80  70  20   0
SOUTH PADRE ISLAND   71  76  72  80 /  80  70  40  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Saturday evening for TXZ256-257-351.

GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

59-GB/Aviation
Short Term/Aviation...60-Speece/53-Schroeder
Long Term...68-McGinnis
Upper Air...65-Soria
Hazardous weather outlook, Apr 30, 4:24 PM CDT, 7 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
424 PM CDT Fri Apr 30 2021

TXZ248>257-351-353-012130-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
424 PM CDT Fri Apr 30 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

Scattered to numerous showers and thunderstorms are forecast. Any
of the stronger thunderstorms may produce large hail, damaging winds,
and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An elevated risk of rip currents is possible at the local beaches
through the entire forecast period.

Scattered to numerous showers and thunderstorms are forecast for
Saturday and Saturday night. Any of the stronger thunderstorms
may produce large hail, damaging winds, and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation is not anticipated but if severe
weather does occur contact your local law enforcement or call the
National Weather Service.

GMZ130-132-135-150-155-170-175-012130-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
424 PM CDT Fri Apr 30 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Scattered to numerous showers and thunderstorms will occur. Any of
the stronger thunderstorms may produce large hail, damaging wind
gusts, and waterspouts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous showers and thunderstorms will occur
Saturday and Saturday night. Any of the stronger thunderstorms may
produce large hail, damaging wind gusts, and waterspouts.

Small Craft Advisories may be needed for the Gulf waters Tuesday
night into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation is not anticipated but if severe
weather does occur contact your local law enforcement or call the
National Weather Service.

In the hours before

Special weather statement, Apr 30, 10:53 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1053 PM CDT Fri Apr 30 2021

TXZ252-010445-
Starr TX-
1053 PM CDT Fri Apr 30 2021

...SPECIAL WEATHER STATEMENT...

At 1052 PM CDT, Doppler radar was tracking a strong thunderstorm over
Starr County Sheriffs Office, or over Rio Grande City, moving
northeast at 40 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Rio Grande City, La Rosita, El Sauz, Viboras, Starr County Memorial
Hospital, La Puerta, Ringgold Middle School, Santa Catarina, Los
Alvarez and Fort Ringgold County Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2678 9882 2665 9838 2633 9874 2633 9875
      2632 9877 2633 9878 2637 9880 2637 9882
      2636 9884 2637 9886 2636 9889 2637 9890
      2638 9892 2639 9893 2639 9894 2640 9895
TIME...MOT...LOC 0352Z 223DEG 34KT 2640 9882

Caceres
Special weather statement, Apr 30, 11:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1137 PM CDT Fri Apr 30 2021

TXZ252-253-353-010515-
Southern Hidalgo TX-Northern Hidalgo TX-Starr TX-
1137 PM CDT Fri Apr 30 2021

...SPECIAL WEATHER STATEMENT...

At 1136 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mccook, moving northeast at 45 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Palmview, Penitas, Sullivan City, La Joya, Palmhurst, Garciasville,
Linn, Los Ebanos, San Manuel and Mccook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2618 9841 2620 9844 2622 9844 2622 9848
      2620 9848 2622 9852 2624 9852 2623 9854
      2625 9855 2625 9856 2624 9855 2622 9856
      2624 9857 2624 9858 2626 9859 2625 9861
      2634 9875 2670 9836 2659 9798 2616 9839
TIME...MOT...LOC 0436Z 235DEG 38KT 2642 9844

Caceres

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 10:53 PM CDTSpecial Weather StatementBROStarr52 min
May 1, 3:49 AM CDTCoastal Flood StatementBROKenedy10 hr
May 1, 7:15 AM CDTSpecial Weather StatementBROJim Hogg45 min
May 1, 7:22 AM CDTSpecial Weather StatementBROZapata38 min
May 1, 9:32 AM CDTSpecial Weather StatementBROStarr28 min
May 1, 5:11 PM CDTSpecial Weather StatementBROZapata64 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.